Alert archive / Massachusetts / Freeze Watches in 2012

Freeze Watch 3, NWS Boston/Norton, MA

April 28, 201211 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this freeze watch at Apr 28, 2012, 3:45 AM EDT for 11 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Apr 29, 2012, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2012, 3:45 AM EDT (07:45 UTC)
In effect from
Apr 29, 2012, 2:00 AM EDT
Expired
Apr 28, 2012, 4:13 PM EDT
In force
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS71 KBOX 280745
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 AM EDT SAT APR 28 2012

CTZ002>004-MAZ002>014-016>021-026-RIZ001-003-006-281545-
/O.NEW.KBOX.FZ.A.0003.120429T0600Z-120429T1400Z/
/O.CON.KBOX.FZ.W.0002.000000T0000Z-120428T1400Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...AYER...FOSTER...SMITHFIELD...
WEST GREENWICH...NARRAGANSETT...WESTERLY
345 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING.

* LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND 
  MUCH OF MASSACHUSETTS. 

* HAZARDS...FREEZING TEMPERATURES

* TEMPERATURES...DROPPING TO THE UPPER 20S AND LOWER 30S.

* TIMING...MIDNIGHT UNTIL 8 AM EARLY SATURDAY MORNING.

* IMPACTS...THE COLD TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  VEGETATION THAT IS NOT PROTECTED. 

* LOCATIONS...MOST OF SOUTHERN NEW ENGLAND OUTSIDE OF URBAN AREAS
  AND BACK FROM THE IMMEDIATE COAST.

* HAZARDS...FREEZING TEMPERATURES.

* TIMING...MAINLY BETWEEN 2 AND 8 AM EARLY SUNDAY MORNING.

* IMPACTS...THE COLD TEMPERATURES COULD DAMAGE ANY SENSITIVE
  VEGETATION THAT IS NOT PROTECTED.

CLEAR SKIES...DIMINISHING WINDS AND VERY COLD AIR MASS WILL SET
THE STAGE FOR MORE FREEZING TEMPERATURES LATE TONIGHT AND EARLY
SUNDAY MORNING. ALTHOUGH SKIES WILL BECOME MOSTLY CLOUDY THIS
EVENING ALONG THE SOUTH COAST...THOSE CLOUDS ARE EXPECTED TO MOVE
OFFSHORE BY EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

RIZ002-281400-
/O.CON.KBOX.FZ.W.0002.000000T0000Z-120428T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
345 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND 
  MUCH OF MASSACHUSETTS. 

* HAZARDS...FREEZING TEMPERATURES

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...MIDNIGHT UNTIL 8 AM EARLY SATURDAY MORNING.

* IMPACTS...THE COLD TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  VEGETATION THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ022-023-281545-
/O.NEW.KBOX.FZ.A.0003.120429T0600Z-120429T1400Z/
BARNSTABLE MA-DUKES MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN
345 AM EDT SAT APR 28 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING.

* LOCATIONS...INTERIOR AREAS OF THE UPPER CAPE AND MARTHAS
  VINEYARD.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...DROPPING TO THE UPPER 20S AND LOWER 30S.

* TIMING...4 AM TO 8 AM.

* IMPACTS...THE COLD TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  VEGETATION THAT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

THOMPSON
2 follow-up statements
019 
WWUS71 KBOX 281355
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
955 AM EDT SAT APR 28 2012

CTZ002>004-MAZ002>014-016>021-026-RIZ001-003-006-282200-
/O.CAN.KBOX.FZ.W.0002.000000T0000Z-120428T1400Z/
/O.CON.KBOX.FZ.A.0003.120429T0600Z-120429T1400Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...AYER...FOSTER...SMITHFIELD...
WEST GREENWICH...NARRAGANSETT...WESTERLY
955 AM EDT SAT APR 28 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING. THE FREEZE WATCH FOR TONIGHT REMAINS IN EFFECT.

* LOCATIONS...MOST OF SOUTHERN NEW ENGLAND OUTSIDE OF URBAN 
  AREAS AND BACK FROM THE IMMEDIATE COAST. 

* HAZARDS...FREEZING TEMPERATURES.

* TIMING...MAINLY BETWEEN 2 AND 8 AM EARLY SUNDAY MORNING.

* IMPACTS...THE COLD TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  VEGETATION THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

RIZ002-281500-
/O.CAN.KBOX.FZ.W.0002.000000T0000Z-120428T1400Z/
SOUTHEAST PROVIDENCE RI-
INCLUDING THE CITY OF...PROVIDENCE
955 AM EDT SAT APR 28 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING.

TEMPERATURES HAVE RISEN TO ABOVE FREEZING THIS MORNING...SO THE
FREEZE WARNING HAS BEEN CANCELLED.

$$

MAZ022-023-282200-
/O.CON.KBOX.FZ.A.0003.120429T0600Z-120429T1400Z/
BARNSTABLE MA-DUKES MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN
955 AM EDT SAT APR 28 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* LOCATIONS...INTERIOR AREAS OF THE UPPER CAPE AND MARTHAS 
  VINEYARD. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...DROPPING TO THE UPPER 20S AND LOWER 30S.

* TIMING...4 AM TO 8 AM.

* IMPACTS...THE COLD TEMPERATURES COULD DAMAGE ANY SENSITIVE 
  VEGETATION THAT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
285 
WWUS71 KBOX 282013
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SAT APR 28 2012

CTZ002>004-MAZ002>013-017>023-026-RIZ001-003-290415-
/O.UPG.KBOX.FZ.A.0003.120429T0600Z-120429T1400Z/
/O.NEW.KBOX.FZ.W.0003.120429T0600Z-120429T1400Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...AYER...
FOSTER...SMITHFIELD...WEST GREENWICH
413 PM EDT SAT APR 28 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND
  MUCH OF MASSACHUSETTS.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...RANGING FROM THE MID 20S TO THE LOW 30S.

* TIMING...AFTER MIDNIGHT THROUGH 10 AM.

* IMPACTS...FREEZING CONDITIONS COULD KILL ANY CROPS OR OTHER
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ014-016-RIZ006-290415-
/O.UPG.KBOX.FZ.A.0003.120429T0600Z-120429T1400Z/
/O.NEW.KBOX.FR.Y.0002.120429T0600Z-120429T1400Z/
SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-WASHINGTON RI-
INCLUDING THE CITIES OF...CAMBRIDGE...QUINCY...NARRAGANSETT...
WESTERLY
413 PM EDT SAT APR 28 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...SOUTHERN RHODE ISLAND AND THE PROVIDENCE AND
  NEWPORT METRO AREAS. THE BOSTON METRO AREA IN MASSACHUSETTS.

* HAZARDS...NEAR FREEZING TEMPERATURES.

* TEMPERATURES...RANGING FROM FREEZING TO THE MID 30S.

* TIMING...AFTER MIDNIGHT THROUGH 10 AM.

* IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS
  NORMALLY LEFT OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ015-RIZ002-004-005-007-290415-
/O.NEW.KBOX.FR.Y.0002.120429T0600Z-120429T1400Z/
SUFFOLK MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
NEWPORT RI-
INCLUDING THE CITIES OF...BOSTON...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
413 PM EDT SAT APR 28 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY.

* LOCATIONS...SOUTHERN RHODE ISLAND AND THE PROVIDENCE AND
  NEWPORT METRO AREAS. THE BOSTON METRO AREA IN MASSACHUSETTS.

* HAZARDS...NEAR FREEZING TEMPERATURES.

* TEMPERATURES...RANGING FROM FREEZING TO THE MID 30S.

* TIMING...AFTER MIDNIGHT THROUGH 10 AM.

* IMPACTS...FROST COULD AFFECT TENDER VEGETATION AND PLANTS
  NORMALLY LEFT OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

DOODY

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze watch went out at Apr 28, 3:31 AM EDT, 14 minutes earlier.

Area forecast discussion, Apr 28, 3:31 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
331 AM EDT SAT APR 28 2012

.SYNOPSIS...
LOW PRES OVER THE MARITIMES AND HIGH PRES OVER THE GREAT LAKES
WILL COMBINE TO BRING DRY AND COOL WEATHER THROUGH MONDAY. THE
WEATHER PATTERN WILL BECOME MORE SPRING-LIKE NEXT WEEK WITH
MODERATING TEMPERATURES ALONG WITH A CHANCE OF SHOWERS FROM TIME
TO TIME.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXPECT LOTS OF SUNSHINE TODAY BUT WITH COOL TEMPS AND STILL
BREEZY...BUT MUCH LESS WIND THAN YESTERDAY. WILL SEE MID TO HIGH
CLOUDS INCREASING S OF A BDL-GHG LINE LATE THIS AFTERNOON. WITH
H85 TEMPS GENERALLY -2C TO -3C...MAX TEMPS IN THE MID 50S SEEM
REASONABLE. MAY BE HARD PRESSED TO GET BEYOND THE LOWER 50S IN A
FEW HIGHER TERRAIN AREAS. WIND GUSTS GENERALLY 20 TJO 25
MPH...DIMINISHING LATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
UPPER SHORT WAVE EMBEDDED IN NORTHERN STREAM NW FLOW WILL HELP
KEEP THE WAVE PASS THRU THE MID ATLC REGION SOUTH OF THIS FORECAST
AREA. REMAIN QUITE CONFIDENT THAT ANY PCPN WILL STAY S OF FORECAST
AREA. SLIGHT CHANCE POPS MIGHT GRAZE ACK FOR A FEW HOURS
TONIGHT...OTHERWISE VERY LOW POPS THRU 00Z MON. MORE FREEZING
TEMPS EXPECTED TONIGHT. DECIDED TO ADD A WATCH HEADLINE TO THE
STATEMENT TO HIGHLIGHT THE POTENTIAL FOR ANOTHER NIGHT OF FREEZING
TEMPS. ACROSS THE INTERIOR...WINDS SHOULD DECOUPLE MORE EASILY
TONIGHT THAN EARLY THIS MORNING TO ENHANCE RADIATIONAL COOLING.
HAVE EXTENDED THE WATCH FOR THE CAPE AND MARTHAS VINEYARD.
INCLINED TO THINK THAT THE MID/HIGH CLOUDS WILL MOVE OUT IN TIME
FOR TEMPS TO DROP TO OR A LITTLE BELOW FREEZING ACROSS INTERIOR
SECTIONS OF THE UPPER CAPE AND MARTHAS VINEYARD. NOTE THAT H85
TEMPS DROP TO -5C TO -7C TONIGHT.

SUNDAY SHOULD BE SUNNY AGAIN AND REMAIN ON THE COOL SIDE. WINDS
SHOULD BE LIGHT AS HIGH PRES BUILDS INTO THE REGION FROM THE GREAT
LAKES. EXPECT HIGH TEMPS AGAIN TO REACH THE MID 50S ACROSS MOST
LOCATIONS BUT REMAIN IN THE LOWER 50S ACROSS THE HIGH TERRAIN IN
THE NORTH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* TEMPERATURES ON THE RISE FOR THE WEEK
* ACTIVE WX PATTERN DURING THE MID TO END OF THE WORK WEEK

CONFIDENCE LEVEL...
HIGH CONFIDENCE IN THE BEGINNING OF THIS FORECAST AS HIGH PRESSURE
DOMINATES THE AREA. BELIEVE A GOOD WARMUP IS IN STORE. CONFIDENCE
DROPS BY TUESDAY FOR THE REMAINDER OF THE WEEK. BELIEVE THERE WILL
BE PRECIP IN THE MIDDLE OF THE WEEK BUT LOW CONFIDENCE ON
TIMING...DURATION...AND LOCATION.

DETAILS...

SUNDAY INTO MONDAY...
SHORTWAVE WILL SLIDE SOUTH OF THE AREA ON SUNDAY...WITH DRY AIR
PUSHING IN BEHIND. THIS WILL HELP SCATTER OUT CLOUDS BY MID MORNING
YIELDING TO A CRISP SPRING LIKE DAY. AS THE DRY AIR PUNCHES
THROUGH...MIXING WILL OCCUR FROM THE NW WINDS DROPPING DEWS AND
INCREASING WINDS. EXPECT 25KTS ACROSS THE AREA WITH DEWS DROPPING
INTO THE TEENS TO LOW 20S. PLAN ON KEEPING AN EYE ON THIS FORECAST
AS THESE CONDITIONS CREATE AN ELEVATED FIRE POTENTIAL.

HIGH PRESSURE WILL MOVE INTO THE AREA AND DOMINATE THE REGION FOR
THE END OF THE WEEKEND INTO THE EARLY WORK WEEK. MIN TEMPS ON SUNDAY
NIGHT WILL DROP INTO THE UPPER 20S TO LOWER 30S...AS RADIATIONAL
COOLING OCCURS. THIS WILL WARRANT SOME FREEZE HEADLINES. WITH
RIDGING PASSING THROUGH THE DAY ON MONDAY...EXPECT A LATE RALLY IN
TEMPS AS RETURN FLOW OCCURS AND WAA MOVES INTO THE AREA. TEMPS ARE
FORECASTED TO BE CLOSER TO NORMAL.

TUESDAY TO FRIDAY...
MODELS ARE IN A GENERAL AGREEMENT WITH THIS TIMEFRAME. JUST A FEW
MINOR DIFFERENCES BUT THE OVERALL SYNOPTIC SCALE IS CLOSE. UPPER
LEVEL RIDGE WILL BREAK DOWN AND ZONAL FLOW WILL DOMINATE THE REGION.
SEVERAL SHORTWAVES FROM THE SOUTHERN STREAM WILL GET CAUGHT UP INTO
THE PATTERN AND MOVE ACROSS THE AREA. AS STATED EARLY CONFIDENCE
THAT PRECIP WILL OCCUR...JUST UNCERTAIN ON EXACT LOCATION AND
TIMING. MADE ONLY A FEW MINOR TWEAK IN THE PRECIP REALM COMPARED TO
PREV FORECASTERS AS THERE IS NOT MUCH CHANGE. EXPECT CONFIDENCE TO
INCREASE AS MODELS GET A BETTER HANDLE ON THESE SYSTEMS.

WITHIN THE ZONAL FLOW...A THERMAL RIDGE WILL BUILD ACROSS THE
REGION. THIS WILL HELP INCREASE TEMPERATURES THROUGHOUT THE
WEEK...WITH AVG TEMPS ON WEDNESDAY AND ABOVE AVG ON THURS AND
FRIDAY. THE ECMWF AND GFS STILL HINT AT A BACKDOOR COLD FRONT MOVING
THROUGH WED NIGHT INTO THURSDAY SO WILL CONTINUE TO KEEP AN EYE ON
THAT AS IT WILL AFFECT TEMPERATURES ON THURSDAY.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...
HIGH CONFIDENCE IN TAFS WITH VFR CONDITIONS THRU SUN. AREAS OF SC
GENERALLY 45 HUNDRED TO 55 HUNDRED FT CONTINUE TO BECOME PATCHIER. INCREASING
MID/HIGH CLOUDS LATE THIS AFTERNOON AND EVENING ACROSS CT...RI AND
SE MA...PROBABLY BECOMING BKN-OVC ALONG S COAST. NOT AS WINDY
TODAY BUT STILL EXPECT SOME GUSTS 20 TO 25 KT THRU MID AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TAF. OCCASIONAL WIND GUSTS MAY
PERSIST BETWEEN 20 AND 25 KT THRU MIDDAY.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUN NIGHT...HIGH CONFIDENCE OF VFR CONDITIONS.

MON/TUES...MODERATE TO HIGH CONFIDENCE FOR VFR AND DRY WEATHER.

TUES NIGHT/WED...MODERATE CONFIDENCE...CIGS DROPPING INTO MVFR IN
SHOWERS.

&&

.MARINE...
CONTINUING SCA FOR WIND GUSTS THIS MORNING AND WILL LIKELY NEED TO
RETAIN SCA THROUGH THE AFTERNOON FOR ROUGH SEAS ACROSS THE OUTER
WATERS TO THE S AND SE.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

MON/TUES...WINDS SHOULD DIMINISH AS HIGH PRES BUILDS OVER THE
NORTHEAST. GOOD VSBY SHOULD PREVAIL.

TUES/WED...LOW PRESSURE WILL BRING SHOWERY WX ACROSS THE WATERS.

&&

.FIRE WEATHER...
VERY DRY CONDITIONS WILL PREVAIL TODAY WITH MIN RH VALUES
DROPPING TO 15 TO 20 PERCENT. WIND GUSTS WILL REACH 20 TO 25 MPH.
GIVEN THE HEAVY RAINFALL EARLIER IN THE WEEK AND THE FACT MUCH OF
OUR AREA IS APPROACHING STAGE 2 VEGETATION...NO FIRE WEATHER
HEADLINES ARE PLANNED. HOWEVER...THE FIRE WEATHER POTENTIAL WILL
BE ELEVATED TODAY AND PROBABLY AGAIN SUNDAY DUE TO LOW RH VALUES
AND MARGINAL WIND GUSTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     CTZ002>004.
     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ002>004.
MA...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     MAZ002>014-016>023-026.
     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR MAZ002>014-
     016>021-026.
NH...NONE.
RI...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     RIZ001-003-006.
     FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR RIZ001>003-006.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ231>235-237.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ230-
     251.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR ANZ236.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ254>256.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...DUNTEN
AVIATION...DUNTEN/THOMPSON
MARINE...DUNTEN/THOMPSON
FIRE WEATHER...THOMPSON
Hazardous weather outlook, Apr 27, 3:44 PM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT FRI APR 27 2012

MAZ015-022>024-NHZ011-012-015-RIZ004-005-007-008-281945-
SUFFOLK MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
EASTERN KENT RI-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
344 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN ELEVATED FIRE WEATHER POTENTIAL FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>014-016>021-026-RIZ001>003-006-281945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
344 PM EDT FRI APR 27 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

THERE WILL BE AN ELEVATED FIRE WEATHER POTENTIAL FOR SATURDAY AND SUNDAY.

THERE IS A MODERATE PROBABILITY THAT TEMPERATURES WILL DIP BELOW
FREEZING SUNDAY MORNING...ESPECIALLY ACROSS NORTHWEST
MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>237-281945-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
344 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-250-251-254>256-281945-
BOSTON HARBOR-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
344 PM EDT FRI APR 27 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:03 PM EDTSmall Craft AdvisoryBOX3 hr
Apr 28, 4:13 PM EDTFrost AdvisoryBOXMiddlesex, Norfolk, Suffolk16 hr
Apr 28, 4:13 PM EDTFreeze WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 5 more16 hr

Nearby

Freeze Watches in Massachusetts, 2012Freeze Watches in Rhode Island, 2012Freeze Watches in Connecticut, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.